Alert archive / Iowa / Wind Advisories in 2013

Wind Advisory 4, NWS Des Moines, IA

February 10, 201336 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Feb 10, 2013, 3:32 PM CST for 36 counties in Iowa. It took effect at Feb 10, 2013, 9:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 3:32 PM CST (21:32 UTC)
In effect from
Feb 10, 2013, 9:00 PM CST
Expired
Feb 11, 2013, 4:00 PM CST
In force
19 hr
Issued by
NWS Des Moines, IA
All 36 counties

Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Wapello County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 67 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS73 KDMX 102132
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CST SUN FEB 10 2013

...STRONG WINDS EXPECTED TONIGHT AND MONDAY...

.LOW PRESSURE OVER NORTHWEST IOWA WILL MOVE INTO WISCONSIN TONIGHT
AND OVER THE UPPER GREAT LAKES ON MONDAY. GUSTY WEST TO NORTHWEST
WINDS WILL OVERSPREAD THE AREA TONIGHT IN ITS WAKE...AND CONTINUE
INTO MONDAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086-
110545-
/O.NEW.KDMX.WI.Y.0004.130211T0300Z-130211T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MARION-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...
OTTUMWA
332 PM CST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
MONDAY. 

* TIMING...WINDS WILL BECOME NORTHWEST AND INCREASE TONIGHT WITH
  THE STRONGEST WINDS BEGINNING AROUND 9 PM TONIGHT AND CONTINUING
  INTO MONDAY MORNING.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH
  GUSTS TO AROUND 45 MPH.

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN ABOUT IN THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
863 
WWUS73 KDMX 110325
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CST SUN FEB 10 2013

...STRONG WINDS EXPECTED OVERNIGHT AND MONDAY...

.LOW PRESSURE OVER EASTERN MINNESOTA WILL MOVE INTO WISCONSIN
TONIGHT AND OVER THE UPPER GREAT LAKES ON MONDAY. GUSTY WEST TO
NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN ITS WAKE AND PERSIST
INTO MONDAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086-
111130-
/O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MARION-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...
OTTUMWA
925 PM CST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* TIMING...THE STRONG WINDS WILL PERSIST OVERNIGHT INTO MONDAY
  MORNING BEFORE SOME REDUCTION TOWARD MIDDAY AS THE LOW MOVES
  AWAY FROM IOWA.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH
  GUSTS TO 45 MPH.

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. LOOSE OBJECTS MAY ALSO BE BLOWN ABOUT IN THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CC
828 
WWUS73 KDMX 111027
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CST MON FEB 11 2013

...STRONG WINDS CONTINUE THROUGH MIDDAY TODAY...

.A STRONG LOW PRESSURE OVER WISCONSIN WILL CONTINUE TO MOVE EAST
TODAY OVER THE GREAT LAKES REGION. VERY GUSTY NORTHWEST WINDS ARE
EXPECTED TO CONTINUE DURING MUCH OF THE MORNING BEFORE WEAKENING
BY THIS AFTERNOON. SOME LIGHT SNOW SHOWERS AND BLOWING SNOW IS
POSSIBLE WHICH MAY ENHANCE DIFFICULT TRAVEL CONDITIONS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086-
111800-
/O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MARION-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...
OTTUMWA
427 AM CST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE
  MORNING HOURS BEFORE DIMINISH AFTER MIDDAY.

* WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. IN ADDITION...PERIODIC
  LIGHT SNOW SHOWERS COMBINED WITH THE VERY STRONG WINDS WILL LEAD
  TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES AND BLOWING SNOW
  ACROSS ROADWAYS MAY LEAD TO ICE OR SNOW COVERED ROADS IN SOME
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KLP
593 
WWUS73 KDMX 111527
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
927 AM CST MON FEB 11 2013

...STRONG WINDS CONTINUE THROUGH MIDDAY TODAY...

.A STRONG LOW PRESSURE OVER UPPER MICHIGAN WILL CONTINUE TO MOVE
EAST TODAY...INTO SOUTHERN ONTARIO BY LATE AFTERNOON. VERY GUSTY
NORTHWEST WINDS ARE EXPECTED TO CONTINUE DURING MUCH OF THE
MORNING BEFORE WEAKENING BY THIS AFTERNOON. SOME LIGHT SNOW
SHOWERS AND BLOWING SNOW IS POSSIBLE WHICH MAY CAUSE SOME DIFFICULT
TRAVEL CONDITIONS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086-
111800-
/O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MARION-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...
OTTUMWA
927 AM CST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE 
  MORNING HOURS BEFORE DIMINISH AFTER MIDDAY FROM SOUTHWEST TO NORTHEAST. 

* WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. IN ADDITION...PERIODIC
  LIGHT SNOW SHOWERS COMBINED WITH THE VERY STRONG WINDS WILL LEAD
  TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES AND BLOWING SNOW
  ACROSS ROADWAYS WILL CONTINUE TO CAUSE ICE OR SNOW COVERED ROADS
  IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
583 
WWUS73 KDMX 111726
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1126 AM CST MON FEB 11 2013

...STRONG WINDS CONTINUE THROUGH MIDDAY TODAY...

.A STRONG LOW PRESSURE OVER UPPER MICHIGAN WILL CONTINUE TO MOVE
EAST TODAY...INTO SOUTHERN ONTARIO BY LATE AFTERNOON. VERY GUSTY
NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON OVER
THE NORTHEAST TWO THIRDS OF IOWA...AND WEAKEN LATE THIS AFTERNOON. SOME
LIGHT SNOW SHOWERS AND BLOWING SNOW IS POSSIBLE WHICH MAY CAUSE
SOME DIFFICULT TRAVEL CONDITIONS.

IAZ004>007-015>017-023>028-035>039-050-112200-
/O.EXT.KDMX.WI.Y.0004.000000T0000Z-130211T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO
1126 AM CST MON FEB 11 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE MID
  AFTERNOON HOURS BEFORE DIMINISH BY LATE AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. IN ADDITION...PERIODIC 
  LIGHT SNOW SHOWERS COMBINED WITH THE VERY STRONG WINDS WILL 
  LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES AND BLOWING 
  SNOW ACROSS ROADWAYS WILL CONTINUE TO CAUSE ICE OR SNOW 
  COVERED ROADS IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ033-034-044>049-057>062-074-075-086-111830-
/O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
KNOXVILLE...OSKALOOSA...OTTUMWA
1126 AM CST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...VERY STRONG WINDS WILL CONTINUE DIMINISH SLOWLY THIS
  MORNING.

* WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
586 
WWUS73 KDMX 111803
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1203 PM CST MON FEB 11 2013

...STRONG WINDS CONTINUE THROUGH MIDDAY TODAY...

.A STRONG LOW PRESSURE OVER EASTERN LAKE SUPERIOR WILL CONTINUE
TO MOVE EAST THIS AFTERNOON INTO SOUTHERN ONTARIO. VERY GUSTY
NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON OVER
THE NORTHEAST HALF OF IOWA...AND WEAKEN LATE THIS AFTERNOON. SOME
LIGHT SNOW SHOWERS AND BLOWING SNOW IS POSSIBLE WHICH MAY CAUSE
SOME DIFFICULT TRAVEL CONDITIONS.

IAZ033-034-044>049-057>062-074-075-086-111915-
/O.EXP.KDMX.WI.Y.0004.000000T0000Z-130211T1800Z/
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
KNOXVILLE...OSKALOOSA...OTTUMWA
1203 PM CST MON FEB 11 2013

...WIND ADVISORY HAS EXPIRED...

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON...BUT
THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CATEGORY. WINDS OF 20
TO 30 MPH AND GUSTY WILL DIMINISH TO 10 TO 20 MPH TOWARD SUNSET.

$$

IAZ004>007-015>017-023>028-035>039-050-112200-
/O.CON.KDMX.WI.Y.0004.000000T0000Z-130211T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO
1203 PM CST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE MID 
  AFTERNOON HOURS BEFORE DIMINISH BY LATE AFTERNOON. 

* WINDS...NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. IN ADDITION...PERIODIC 
  LIGHT SNOW SHOWERS COMBINED WITH THE VERY STRONG WINDS WILL 
  LEAD TO BRIEF REDUCTIONS IN VISIBILITY AT TIMES AND BLOWING 
  SNOW ACROSS ROADWAYS WILL CONTINUE TO CAUSE ICE OR SNOW 
  COVERED ROADS IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
388 
WWUS73 KDMX 112133
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CST MON FEB 11 2013

...WINDS DIMINISH SLOWLY ACROSS THE AREA...

.STRONG LOW PRESSURE HAS RETREATED TO THE EAST AND HAD MOVED INTO
SOUTHERN ONTARIO BY MID AFTERNOON. WEAK HIGH PRESSURE WILL BUILD
INTO HE STATE TONIGHT.

IAZ004>007-015>017-023>028-035>039-050-112245-
/O.EXP.KDMX.WI.Y.0004.000000T0000Z-130211T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO
333 PM CST MON FEB 11 2013

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

WINDS CONTINUE TO DIMINISH SLOWLY ACROSS THE AREA. BY 3 PM...WINDS
HAD DIMINISHED BELOW WIND ADVISORY CRITERIA...AND ALL LOCATIONS
WILL BE BELOW CRITERIA BY 4 PM. THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 4 PM.  

THE TREND OF DECREASING WINDS WILL CONTINUE INTO THE EVENING WITH
WINDS FALLING TO 10 TO 15 MPH BY LATE EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:31 PM CST, 1 minute earlier.

Area forecast discussion, Feb 10, 3:31 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CST SUN FEB 10 2013

.SHORT TERM /TONIGHT/...
LOW PRESSURE OVER NORTHWEST IA WILL MOVE TO NORTHEAST WI BY MON
MORNING.  AREAS OF DENSE FOG AHEAD OF THE OCCLUSION SHOULD LIFT
RAPIDLY AS THE LOW LIFTS NORTHEAST LATE THIS AFTERNOON.  DRY SLOT
OVER SOUTHEAST IA WILL EXIT WITH CLOUDS FILLING IN AS WINDS
INITIALLY SWING TO SOUTHWEST...THEN W-NW.  WIND SPEEDS WILL INCREASE
TONIGHT AS PRESSURE GRADIENT TIGHTENS ON THE BACK SIDE OF THE LOW.
WINDS IN THE MIXED LAYER ARE IN THE 35 TO 55 KT RANGE AND WILL GO
WITH A WIND ADVISORY FROM 03Z THROUGH THE MORNING MONDAY.  TEMPS
CLOSE TO MOS LEVELS TONIGHT.  DO NOT EXPECT TO SEE MUCH WRAP-AROUND
WITH THIS SYSTEM.  A LITTLE LIGHT SNOW OVER THE NORTH...JUST -SHSN
ELSEWHERE.

.LONG TERM /MONDAY THROUGH SUNDAY/...
FOR MONDAY WE WILL STILL BE DEALING THE WITH POTENT UPPER LOW THAT
BROUGHT PRECIP TO CENTRAL IOWA ON SUNDAY.  STRONG COLD ADVECTION
WILL BE ONGOING MONDAY MORNING ALONG WITH A STRONG NORTHWEST WIND
AND SOME WRAP AROUND SNOWFALL ACROSS THE FAR NORTH.  NOT LOOKING FOR
MUCH MORE THAN A FEW TENTHS OF AN INCH (HALF INCH OR LESS) OF SNOW
AT THIS POINT SO BLOWING SNOW WONT BE MUCH OF A CONCERN.

A SECOND LOW IS DEVELOPING OVER THE FOUR CORNERS AREA BUT ALL THE
MODELS ARE IN GOOD AGREEMENT WITH TAKING THIS SYSTEM FAR SOUTH...
ACROSS THE SOUTHERN PLAINS SO LITTLE THREAT OF PRECIP FROM THAT
SYSTEM AND TEMPS SHOULD RECOVER SOMEWHAT ON TUESDAY.

THE NEXT SYSTEM TO AFFECT THE AREA WILL COME WEDNESDAY NIGHT/
THURSDAY.  THE MODELS ARE NOT QUITE AS DEEP IN DIGGING THE WAVE AND
AS SUCH THE TAKE MOST OF THE QPF INITIALLY NORTH BUT SUGGEST A
SECONDARY SHOT ON THURSDAY.  CONFIDENCE IS LOW ON ANY ONE SCENARIO
BUT IN ANY EVENT THERE IS NOT MUCH MOISTURE ASSOCIATED WITH THIS AND
SHOULD NOT AMOUNT TO MUCH.  I MADE LITTLE CHANGES TO THE FORECAST AT
THIS POINT KEEPING CHANCE POPS ACROSS THE NORTHERN HALF TO THIRD OF
THE FORECAST AREA AND THIS MAY BE GENEROUS.  I THINK THE BEST SHOT AT
SNOW WOULD LIKELY BRUSH THE FAR NORTH/NORTHEAST WITH FLURRIES
ELSEWHERE.

ONE THING THIS SYSTEM WILL DO IS USHER IN SOME PRETTY COLD AIR FOR
THE WEEKEND.  THE EURO IS NOT AS BULLISH ON THE COLD BUT IS STILL
PRETTY COLD.  A WEAK SHORTWAVE IS EVIDENT IN THE NEAR NORTHERLY FLOW
OVER IOWA ON SATURDAY BUT THERE IS NO MOISTURE TO WORK WITH AND THE
WEAK WAVE WOULD MAINLY AFFECT THE FAR WEST AT THIS POINT.

&&

.AVIATION...10/18Z
LOW PRESSURE JUST NORTH OF KOFK WILL MOVE TO NORTHEAST WI BY LATE
TONIGHT.  SOME IMPROVEMENT IN CONDITIONS ACROSS THE SOUTH HALF OF IA
AS PRONOUNCED DRY SLOT PUSHES INTO THE STATE. KDSM AND KOTM WILL
LIKELY SEE A SEVERAL HOUR PERIOD OF VFR CONDITIONS BEFORE THE MVFR
AND IFR CONDITIONS WRAP AROUND THE BACK SIDE OF THE LOW.  SELY WINDS
WILL VEER TO SWLY THIS AFTERNOON.  WITH THE PASSAGE OF THE LOW WNWLY
WINDS WILL INCREASE WITH SURFACE GUSTS ABV 30 KTS BY MON MORNING AND
WINDS OF 50 TO 60 KTS WITHIN 3000 FEET OF THE SFC.  CLOUD LAYER WILL
GRADUALLY LIFT MON MORNING AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 PM THIS EVENING TO NOON CST MONDAY FOR
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO
GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MAHASKA-MARION-
MARSHALL-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-
WAPELLO-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS FEB 13
LONG TERM...FAB
AVIATION...MS FEB 13
Hazardous weather outlook, Feb 10, 10:57 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1057 AM CST SUN FEB 10 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-111700-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
1057 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

BLUSTERY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR
45 MPH ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH ANY REPORTS OF
ICE WOULD BE APPRECIATED.

In the hours before

Special weather statement, Feb 10, 2:59 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
259 PM CST SUN FEB 10 2013

IAZ004>007-015>017-024>028-037>039-110000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...
WATERLOO
259 PM CST SUN FEB 10 2013

...DENSE FOG OVER NORTHERN IOWA...

DENSE FOG HAS FORMED OVER PARTS OF NORTHERN IOWA...GENERALLY NORTH
OF AN ALGONA TO WATERLOO LINE. VISIBILITY WILL OCCASIONALLY BE ONE
QUARTER OF A MILE OR LESS. LOW PRESSURE OVER NORTHWEST IOWA WILL
PUSH NORTHEAST LATE THIS AFTERNOON AND EVENING. AS IT DOES...WINDS
WILL SWITCH TO SOUTHWEST AND THE FOG WILL LIFT RAPIDLY.

PEOPLE TRAVELING ACROSS NORTHERN IOWA DURING THE NEXT FEW HOURS
SHOULD BE PREPARED FOR REDUCED VISIBILITY.

Nearby

Wind Advisories in Iowa, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.